MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR; TRANSMITTER ASSEMBLY

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR; TRANSMITTER ASSEMBLY
Model Number PDBT-915-2K
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
The patient reported the transmitter assembly emitted a burning smell and got extremely hot while charging.However, the overheating did not cause a burning sensation to the skin or tissue damage and the patient did not require medical intervention.The patient also reported the device would no longer charge.The patient was provided a replacement transmitter assembly.
 
Additional Manufacturer Narrative
The waa heat related failure questionnaire was reviewed for potential causes of the reported issue.The patient wearing the device directly on the skin has been ruled out as a potential root cause.However, the patient was not using the usb charger and cable provided to recharge the transmitter assembly.Per transmitter assembly instructions for use for freedom neurostimulation systems, 05-20915 rev.9, "use only the usb charger and cable provided to recharge the transmitter." the transmitter assembly associated with the complaint was returned for investigation.The investigation found burned components including: d19, u2, u20, u24.Due to the damaged components, the device will not operate and thermal imaging of the device could not be performed.In addition, the investigation found a damaged component as l12 was broken.The stimulator is used to treat pain.The cause of reported issue is due to non-compliance to the ifu as the patient was not using the usb charger and cable provided to recharge the transmitter assembly (user error-patient).Refer to capa-2024-0020 for additional investigation details for the damaged component l12.Refer to issue-(b)(4) for additional investigation details and risk assessment for the incorrect charger being used causing burning pcb components.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
TRANSMITTER ASSEMBLY
Manufacturer (Section D)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer Contact
alicia pagliaro
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key25166910
Report Number3010676138-2026-00079
Device Sequence Number10566458
Product Code GZF
UDI-Device Identifier00850051034550
UDI-Public(01)00850051034550
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K233162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPDBT-915-2K
Device Lot Number01610-DT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2026
Initial Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age88 YR
Patient SexUnknown